This is an individual assignment worth 20% of the final grade and is due at the beginning of the class. You are expected to submit a professionally completed assignment with the required sections, as outlined below:WHAT YOU NEED TO DO:
1. Answer all the questions asked in the scenario, not exceeding more than five pages. Refer to required submissions for further guidelines.
1. Answers to all the questions:
a. Typed and double spaced.
b. Not exceeding five pages.
c. Grammatically correct with proper sentence structure.
d. 7th ed. APA format.
CASE STUDY SCENARIO
Ian is a 15-year-old boy who has come to a local urgent care clinic with his mother. He is having difficulty breathing with audible high-pitched wheezing. During the nursing assessment, you observe that he becomes quickly fatigued and very short of breath while answering your questions. His mother reports that Ian was at a friend’s house, visiting his new kitten and has developed worsening asthma symptoms. Before coming to the clinic, Ian used his Flovent (fluticasone) inhaler, but his symptoms did not improve. His mother tells the nurse that Ian has a blue puffer and the orange puffer but has not used the blue puffer today.
While auscultating Ian’s lungs, the nurse hears bilateral expiratory wheezes throughout and decreased bilateral breath sounds into the bases of his lungs. His vital signs are as follows: blood pressure 110/82; pulse 116; respiratory rate 39; oxygen saturation on room air is 88%.
Ian is started on a Beta-adrenergic Agonist (β2-Agonist), salbutamol (Ventolin) inhaler and 5L of oxygen via face mask.
1. Ian’s mother states he took his fluticasone (Flovent) inhaler before coming to the urgent care clinic. Why was this medication not effective in controlling his asthma attack?
2. Identify five (5) clinical manifestations that may suggest Ian is not responding to the current treatment and may progress to status asthmaticus?
3. Ian has a minimal-to-moderate response to the initial treatment, and the health care provider orders IV methylprednisolone (Solu-Medrol) to be given. Ian’s mother asks what this medication is for and if there are any side effects? What education regarding this medication would you provide to Ian’s mother?
4. What are the main adverse effects associated with fluticasone (Flovent) use, and how can these effects be minimized?
5. Ian is ready to go home; what specific teaching points about the accurate inhaler technique and order in which the inhalers should be self-administered must the nurse review with Ian and his mother?
6. The nurse realizes Ian’s asthma attack was triggered during his visit to his friend’s house. Discuss with Ian and his mother the importance of identifying and avoiding potential triggers.